Jul 1, 2008
I have just started my ARV treatment and take 1 Combivir twice a day and 3 Kaletra twice a day. I vomited about 30 mins after my evening dose and was not sure if the drugs were expelled. Should I retake my dose or wait till my next dose? Also any tips on how to keep the drugs down?
| Response from Dr. Horwath
Nausea is a common side effect of Kaletra and Combivir. Nausea can often be reduced by taking the medication with a small amount of food. If you are taking any other medications, you should also check to make sure that they do not have nausea as a side effect. If so, consult with your doctor about alternative medications that don't cause nausea.
If you miss a single dose due to vomiting, then you should probably wait until the next dose to resume, especially if you're not sure if you vomited the medicine. Retaking the medicine immediately will only aggravate the nausea and vomiting. If it happens more than once, then check with your doctor about how to proceed.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.